MAUDE Adverse Event Report: Xenios AG Novalung console (Linux Board); Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure

Xenios AG Novalung console (Linux Board); Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure
Catalog Number F30000162
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 08/07/2026
Type of Reportable Event Death
Event or Problem Description
A user facility reported a noise that occurred during support for 28 days.A grinding-like noise was observed when the speed was increased above 7100 rpm, making it impossible to increase the rpm further.The noise was normal at speeds of 7000 rpm or below.The first kit was initially used at 6600 rpm.As the patient¿s condition deteriorated, attempts were made to increase the rotational speed to 7500 rpm; however, this was not possible due to the abnormal noise.After the kit was replaced, the second kit reportedly produced the same abnormal noise whenever the speed was increased above 7100 rpm from the beginning of use.The user requested a determination of whether this noise is normal or abnormal, and an analysis of the cause of the noise.An unspecified patient injury and death were reported.The complaint sample was not available for product investigation.
 
Event or Problem Description
A user facility reported a noise that occurred during support for 28 days for a patient on extracorporeal membrane oxygenation support due to pulmonary failure.A grinding-like noise was observed when the speed was increased above 7100 rpm, making it impossible to increase the rpm further.The noise was normal at speeds of 7000 rpm or below.The first kit was initially used at 6600 rpm.As the patient¿s condition deteriorated, attempts were made to increase the rotational speed to 7500 rpm; however, this was not possible due to the abnormal noise.After the kit was replaced, the second kit reportedly produced the same abnormal noise whenever the speed was increased above 7100 rpm from the beginning of use.The user requested a determination of whether this noise is normal or abnormal, and an analysis of the cause of the noise.There was no indication of patient serious injury.The patient expired on (b)(6) 2026 due to an unreported cause.The complaint sample was not available for product investigation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Additional Manufacturer Narrative
Clinical review: multiple attempts were made to acquire further details concerning this patient¿s expiration; however, no additional information was obtained.The cause of death was not reported, and no further information has been provided.It is unknown if a temporal relationship exists between ecmo support utilizing the novalung console and the xlung kit 230 and the patient¿s death.In the absence of the required information, the cause of the patient¿s death cannot be determined.It is well established critically ill patients on ecmo support carry a high risk of mortality due to underlying pathology and/or the patient¿s response to ecmo support (1).It is within reason to believe that the cause of the patient¿s death was multifactorial and more than likely not related to abnormal console pump noise.Regardless, the cause of this patient¿s death cannot exclude ecmo support or the performance of any fme/xenios product(s) or device(s).Based on the available information, there was no specific allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction that caused or contributed to this patient¿s adverse event.Should additional information become available related to any fresenius device(s) and/or product(s), a clinical investigation will be reassessed accordingly.Additional information: a3, a4, b2, b5 the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .

Brand Name
Novalung console (Linux Board)
Common Device Name
Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure
Manufacturer (Section D)
Xenios AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
Manufacturer (Section G)
Xenios AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM   74076
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50471639
Report Number3012172416-2026-00069
Device Sequence Number10157070
Product Code QJZ
UDI-Device Identifier04057224902043
UDI-Public04057224902043
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF30000162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XLung Kit 230.; XLung Kit 230.
Outcome Attributed to Adverse Event Death;
Patient SexMale
Patient Weight132 LB